Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Phoenix, AZ

September 4, 2012Gila County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 4, 2012, 4:17 PM MST for Gila County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 4:17 PM MST (23:17 UTC)
Expired
Sep 4, 2012, 5:00 PM MST
In force
43 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 120 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS55 KPSR 042317
SVRPSR
AZC007-050000-
/O.NEW.KPSR.SV.W.0047.120904T2317Z-120905T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
417 PM MST TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 500 PM MST

* AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 20 MILES
  EAST OF GLOBE...AND MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PERIDOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3343 11029 3343 11032 3340 11035 3340 11040
      3338 11042 3338 11043 3327 11045 3339 11059
      3353 11046 3344 11026
TIME...MOT...LOC 2317Z 307DEG 5KT 3340 11044

$$

WOODALL
2 follow-up statements
427 
WWUS55 KPSR 042335
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST TUE SEP 4 2012

AZC007-050000-
/O.CON.KPSR.SV.W.0047.000000T0000Z-120905T0000Z/
GILA AZ-
435 PM MST TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...

AT 431 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 21
MILES EAST OF GLOBE...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERIDOT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3343 11029 3343 11032 3340 11035 3340 11040
      3338 11042 3338 11043 3327 11045 3339 11059
      3349 11049 3349 11036 3344 11026
TIME...MOT...LOC 2334Z 307DEG 5KT 3339 11042

$$

WOODALL
988 
WWUS55 KPSR 042351
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST TUE SEP 4 2012

AZC007-050000-
/O.CON.KPSR.SV.W.0047.000000T0000Z-120905T0000Z/
GILA AZ-
451 PM MST TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...

AT 450 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 22
MILES EAST OF GLOBE...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PERIDOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.


&&

LAT...LON 3347 11051 3343 11029 3343 11032 3340 11035
      3340 11040 3338 11042 3338 11043 3327 11045
      3339 11059
TIME...MOT...LOC 2351Z 307DEG 5KT 3338 11040

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:11 PM MST, 6 minutes earlier.

Area forecast discussion, Sep 4, 4:11 PM MST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
411 PM MST TUE SEP 4 2012

.UPDATE...UPDATED AVIATION DISCUSSION...

&&

.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE
REGION INTO THE WEEKEND...AND LEAD TO A CHANCE OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM
INTENSITY AND COVERAGE WILL ALSO VARY FROM DAY TO DAY.

&&

.DISCUSSION...
NOT MUCH CHANGE IS EXPECTED IN THE WEATHER PATTERN GOING INTO THE
WEEKEND...AS THE MONSOON MADNESS WILL CONTINUE A THREAT OF
AFTERNOON AND EVENING THUNDERSTORMS...SOMETIMES LATE NIGHT...JUST
ABOUT ANYWHERE. REGIONAL WEATHER BALLOON SOUNDINGS SHOWED THE
AIRMASS OVER THE SOUTHERN HALF OF AZ WAS WET...AND FROM OUR
CRITERIA...BORDERLINE EXCESSIVELY WET. NUMERICAL MODELS FORECAST
ANOTHER SLUG OF HIGHER MOISTURE...FROM OFF THE WEST COAST OF
BAJA...TO MOVE INTO THE REGION THIS WEEKEND. HARD TO TIME AREAS OF
BRIEF UPPER LEVEL SUPPORT PRETTY MUCH CALLS FOR A BROAD BRUSH
FORECAST OF A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY...ESPECIALLY WHEN YOU FACTOR IN OUTFLOW BOUNDARY COLLISIONS AND
GRAVITY WAVES.  THE 1.30 INCHES OF RAIN LAST NIGHT IN EAST
PHOENIX...VICINITY OF APACHE JUNCTION BETWEEN 1 AM AND 3 AM...
DEVELOPED FROM A GRAVITY WAVE INITIATED FROM THUNDERSTORMS NEAR
TUCSON.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SCATTERED THUNDERSTORMS NORTH OF THE METRO WILL CONTINUE TO PRODUCE
GUSTY NORTHEASTERLY OUTFLOW WINDS THROUGH 02Z AT ALL SITES. WILL
KEEP THUNDER OUT OF THE PHX/IWA TAFS BUT COULD SEE TSRA AT KSDL
BEFORE 02Z. NOT ANTICIPATING ENOUGH AREAL COVERAGE TO WARRANT
TSRA/VCTS INCLUSION IN PHX/IWA BUT THIS COULD CHANGE...STAY TUNED.
OTHERWISE STORMS SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING
WITH ANOTHER ROUND OF STORMS POSSIBLE WEDNESDAY AFTERNOON.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
STORMS DEVELOPING ALL OVER SOUTHEAST CALIFORNIA ALTHOUGH BEST
CHANCES APPEAR TO BE AT BLH FROM 00Z-03Z. WILL INCLUDE MENTION OF
THUNDER THROUGH THE EVENING HOURS AT BLH BUT OMIT FROM IPL BASED ON
RADAR TRENDS THROUGH 23Z. STORMS SHOULD DIMINISH LATER THIS EVENING
WITH THE LOSS OF DAYTIME HEATING WITH ONLY SOME LINGERING MID AND
HIGH CLOUDS THROUGH THE OVERNIGHT HOURS. ADDITIONAL STORMS POSSIBLE
AGAIN WEDNESDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
CONTINUED MONSOON MOISTURE WILL REMAIN ACROSS MUCH OF THE REGION
BRINGING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD. THE BEST CHANCES FOR WETTING RAINS WILL BE ACROSS THE
HIGHER TERRAIN IN SOUTHERN AND CENTRAL ARIZONA. MINIMUM RELATIVE
HUMIDITIES WILL REMAIN FAIRLY MOIST AND RANGE FROM 25 TO 35
PERCENT...EXCEPT 20 TO 30 PERCENT IN SOUTHEAST CALIFORNIA.
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE
REGION...WHILE RELATIVELY LIGHT WINDS ARE ALSO EXPECTED.
&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...LEINS
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Sep 4, 5:28 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
528 AM MST TUE SEP 4 2012

AZZ021>024-026>028-051300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
528 AM MST TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EVENING. THE
BEST THREAT FOR THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN EAST OF
PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
45 MPH...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING OF ROADS AND
WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW TO MODERATE GRADE MONSOON CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THE WEEKEND WITH A GRADUAL DECREASE IN THUNDERSTORM COVERAGE
POSSIBLE SUNDAY INTO MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON
AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE BEST
CHANCES EXPECTED OVER THE HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND
WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-025-CAZ030>033-051300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
528 AM MST TUE SEP 4 2012 /528 AM PDT TUE SEP 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

EXPECT A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THE MAIN WEATHER HAZARDS INCLUDE BRIEF HEAVY
RAIN...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST OR
SAND AND DEADLY CLOUD TO GROUND LIGHTNING WITH THE MORE INTENSE
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...WITH THE THREAT DIMINISHING
SOMEWHAT FROM THE WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER
HAZARDS INCLUDE BRIEF HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST
AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 4, 2:31 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
231 PM PDT TUE SEP 4 2012

CAZ032-042230-
RIVERSIDE CA-
231 PM PDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 330 PM PDT

AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 NEAR DESERT CENTER...
GENERALLY MOVING TO THE EAST NORTHEAST.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 10 NEAR DESERT CENTER...
  RURAL CENTRAL RIVERSIDE COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3376 11544 3376 11507 3363 11516 3358 11527
      3351 11540 3351 11563
TIME...MOT...LOC 2131Z 243DEG 5KT 3365 11529

NOLTE
Special weather statement, Sep 4, 2:54 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
254 PM MST TUE SEP 4 2012

CAZ030-032-042300-
RIVERSIDE CA-
254 PM PDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 400 PM PDT

AT 250 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHIRIACO SUMMIT...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
  CHIRIACO SUMMIT...
  INTERSTATE 10 NEAR CHIRIACO SUMMIT...
  RURAL CENTRAL RIVERSIDE COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3381 11572 3376 11553 3359 11565 3363 11581
TIME...MOT...LOC 2153Z 208DEG 9KT 3368 11569

NOLTE
Special weather statement, Sep 4, 3:12 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST TUE SEP 4 2012

AZZ023-024-042300-
MARICOPA AZ-
312 PM MST TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 309 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS FROM STORMS OVER NORTHERN MARICOPA COUNTY. THE WINDS
WILL MOVE INTO THE NORTHEAST VALLEY BEFORE 400 PM.

WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH PATCHY AREAS OF
BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
   SCOTTSDALE...
   MCDOWELL MOUNTAIN PARK...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE WINDS DECREASE.

LAT...LON 3353 11132 3347 11161 3354 11212 3378 11232
      3377 11167 3383 11143
TIME...MOT...LOC 2210Z 335DEG 2KT 3373 11182

WOODALL
Special weather statement, Sep 4, 3:33 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
333 PM MST TUE SEP 4 2012

CAZ031-033-042330-
IMPERIAL CA-
333 PM PDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 430 PM PDT

AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS 9 MILES NORTH OF THE ALGODONES DUNES
ACROSS SOUTHEAST IMPERIAL COUNTY...MOVING NORTH AT 10 MPH.

LOCALLY DENSE BLOWING DUST AND SAND IS POSSIBLE AS WELL AS VERY HEAVY
RAINFALL AND STRONG GUSTY WINDS.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 8 WEST OF YUMA HEADING TOWARDS THE ALGODONES DUNES
  GORDONS WELL...
  PORTIONS OF STATE ROUTE 78 AND COUNTY HIGHWAY S34

IF THESE STORMS INTENSIFY...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3308 11525 3309 11472 3272 11475 3269 11521
TIME...MOT...LOC 2230Z 188DEG 7KT 3286 11500

NOLTE
Special weather statement, Sep 4, 3:49 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE SEP 4 2012

AZZ024-042315-
GILA AZ-
349 PM MST TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 415 PM MST

AT 348 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF SAN CARLOS...MOVING SOUTHEAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SAN CARLOS...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3343 11021 3343 11028 3343 11029 3343 11032
      3340 11035 3340 11041 3337 11044 3332 11044
      3345 11060 3359 11047 3344 11020
TIME...MOT...LOC 2249Z 309DEG 8KT 3346 11045

WOODALL
Special weather statement, Sep 4, 3:57 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM PDT TUE SEP 4 2012

CAZ030-032-050015-
RIVERSIDE CA-
357 PM PDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 515 PM PDT

AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF EAGLE MTN...MOVING SOUTHEAST AT
10 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG WITH STRONG GUSTY
WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  EAGLE MOUNTAIN...
  COTTONWOOD VISITOR CENTER...
  PORTIONS OF INTERSTATE 10 WEST OF DESERT CENTER...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3381 11534 3363 11565 3371 11577 3381 11589
      3398 11556
TIME...MOT...LOC 2256Z 329DEG 10KT 3384 11560

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:09 PM MSTFlash Flood WarningPSRLa Paz, Yuma3 hr
Sep 3, 5:42 PM MSTFlash Flood WarningPSRMaricopa3 hr
Sep 3, 6:20 PM MSTSpecial Weather StatementPSR55 min
Sep 4, 1:37 AM MSTSpecial Weather StatementPSRPinal38 min
Sep 4, 1:59 AM MSTAreal Flood AdvisoryPSRPinal2 hr
Sep 4, 1:40 PM MSTSpecial Weather StatementPSR50 min
Sep 4, 2:31 PM MSTSpecial Weather StatementPSR59 min
Sep 4, 2:39 PM MSTSevere Thunderstorm WarningPSRMaricopa66 min
Sep 4, 3:12 PM MSTSpecial Weather StatementPSR48 min
Sep 4, 3:19 PM MSTFlash Flood WarningPSRGila101 min
Sep 4, 3:28 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 4, 3:49 PM MSTSpecial Weather StatementPSRGila26 min
Sep 4, 4:25 PM MSTFlash Flood WarningPSRGila2 hr
Sep 4, 4:48 PM MSTSpecial Weather StatementPSR57 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.